Jump to content

Magic Mushrooms - HPPD/Detached Experience Question


wooshka
 Share

Recommended Posts

Hello, on the 26th of May this year I ingested Mushrooms, weirdly enough, I was told that I wouldn't feel normal for maybe a day after.

But after coming down from the trip, I felt that I wasn't myself, that something had dissconnected in my brain, something had been switched on or most likely off. I feel that I am not the person I was but AS HARD AS try I, I can't point my finger on what has changed or maybe this is some form of lingering effect of HPPD. Initially my HPPD was very mild, just purple flashes bouncing off the road at night, and then skyrocketed after I developed anxiety from I guess weed one night and has continued to climb. Before then, I wasn't very anxious at all, and just only felt the weird detached feeling.

I'm looking for an explanation of what this may be. I believe it could be Depersonalization or Derealization? Looking for some assistance as to what to tell my GP.


I'd love to answer any questions you may have. 

King Regards,
Jordan.

Link to comment
Share on other sites

Welcome Jordan.

It does sound like you may have DP/DR. Can you further describe your visual symptoms?
Indeed it has been reported that anxiety can aggravate HPPD as well as DP/DR.
For your GP you can use the DSM criteria of HPPD to help explain.
As for the DP/DR aspect; it's in DSM as well, though you'd have to find that one yourself as I don't have it. Should be online.
Be prepared that your GP may not know what it is, nor acknowledge it, or how to handle it. He might class it as a depression and try to prescribe you medication.

If he does, do come back and let us know which medication. You can also read of experiences with different medications here.
Other than that you can try being referred to a therapist. Some people find this helps, others don't.
If you've any other questions, don't hesitate to ask.

Hoping to have helped,

odisa

Link to comment
Share on other sites

My visual symptoms are as follows:

- A light visual snow over my vision (especially if I concentrate on it)
- A moving/flowing type of hue change over my fisual field, can mostly see this on computer screens and on walls.
- A slight breathing/drooping of objects (mainly walls) which increases when I decide to concentrate on them.
- Trailing of my hands and or objects, in my peripheral and also my focal points. They aren't very long but still noticeable. 
- When I turn my head quite fast, the images seem to um, leave trails but only very lightly. 

(These last two^ were intensifed and brought out when I started smoking pot again (for about a week) and I have noticed and stopped) It was more of a test to see if smoking made it worse, which it definitely has.

-Negative after images, but only slightly, so if I look at the screen and then look at the ceiling, a black box with white edges stays there for about 30 seconds and tends to drift downwards. 
-Floaters, maybe 3 or 4 in my vision at all times, only significantly annoying when I focus on them.
-Purple flashes/rays of light that tend to follow the curvature of objects, such as when I go to the toilet, open the door, the toilet seat has a purple shimmering around the edge, and when I'm driving, I will look into the distance and see purple blotches covering the road, and tend to dissipate and then spread when trying to focus on them.
- Auras around most objects, especially with a high contrast background, for example the pictures of my brother and me on the wall ( the wall is cream in colour )
- A slight doubling of images, especially bright LED lights.
- If I look at the carpet, it tends to move/wiggle, just as it did the day I took magic mushrooms.
- If I look at text on the screen,  a black line and an intensfied white seems to flow down making it ALMOST very hard to read the text above, it doesn't actually have letters written, but basically the outlines. |

The only symptom I had since May - July was the purple flashes, but I stopped smoking weed in end July,  because I developed a really bad panic attack in bed one night, and discontinued use the very next day, and my doctor had prescribed me Valium for a month. After the month was over, things started to take a turn for the worst and these visual distortions had a tendency to increase daily - and still do.

I went back, she had never heard of the disorder, but was very accepting and did not have the stigma which most doctors do about drug related problems. She prescribed me Lexapro, which I took for approximately 3 days, but stopped because I had bad nausea, ringing in the ears constantly, and a weird sensation, if I was looking at a computer in the dark and then got up and walked into a well lit area, everything seemed to be flowing downwards, it was very uncomfortable.

I went back and she has now prescribed me another SSRi named AROPAX 20mg which is more for the anxiety than depression, because I don't think I have depression. She thinks this weird feeling of detachment could be from the anxiety, but I am conflicted because I developed the detached feeling the instant I came down from my trip on mushrooms.

The only effects that I had during my Mushroom trip were the slight breathing and waving motion and increased colours, none of these other visual distortions were apparent during my trip. I also had an experience with 2cb in mid July, which brung on some paranoia towards the end of the trip but then dissipated when I awoke. I still didn't notice my HPPD, because I was still smoking. 




Welcome Jordan.

It does sound like you may have DP/DR. Can you further describe your visual symptoms?
Indeed it has been reported that anxiety can aggravate HPPD as well as DP/DR.
For your GP you can use the DSM criteria of HPPD to help explain.
As for the DP/DR aspect; it's in DSM as well, though you'd have to find that one yourself as I don't have it. Should be online.
Be prepared that your GP may not know what it is, nor acknowledge it, or how to handle it. He might class it as a depression and try to prescribe you medication.

If he does, do come back and let us know which medication. You can also read of experiences with different medications here.
Other than that you can try being referred to a therapist. Some people find this helps, others don't.
If you've any other questions, don't hesitate to ask.

Hoping to have helped,

odisa

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.